Thunderstorm Wind, Grenada
- When
- August 27, 1:10 PM CST
- Where
- Grenada County, Grenada
- Measured
- 53 kt (61 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.783, -89.817
A few powerlines were blown down.
8 thunderstorm wind, 2 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 27, 2:14 AM CST, 10 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 AM CDT WED AUG 27 2003 PRIMARY FORECAST ISSUES ARE RAIN CHANCES FOR NEXT FEW DAYS. ABUNDANT MOISTURE CURRENTLY IN PLACE. DEWPOINTS IN THE MID 70S AND AREA SOUNDINGS AND WATER VAPOR PIX SHOW DEEP LAYER MOISTURE. LATEST ANALYSES SHOW UPPER RIDGE CONTINUING TO WEAKEN WITH SHORTWAVE NOTED ALONG LOWER MS RIVER VALLEY. WILL SEE SERIES OF SHORTWAVES TRACK ACROSS THE REGION OVER THE NEXT FEW DAYS. HEIGHTS TO CONTINUE TO FALL WITH TIME AS WESTERLIES SHIFT SLOWLY SWD BUT DO NOT SEE ANY SIGNIFICANT IMPULSES IN THE SHORT TERM. SURFACE BOUNDARY REMAINS NORTH OF THE FORECAST AREA THROUGH FRIDAY AS SURFACE LOW PRESSURE DEVELOPS OVER TX BUT BOUNDARY IS FINALLY SHIFTED NEAR THE NRN MS BORDER THIS WEEKEND. MAIN CONCERN AT THIS TIME IS POSSIBILITY OF HEAVY RAINFALL IN CONVECTION THAT DEVELOPS. WILL MAINTAIN CHANCE CATEGORY POPS FOR NOW BUT CONFIDENCE LOW THIS MORNING DUE TO MISSING MODEL/MOS GUIDANCE AND HEAVIER PRECIP COVERAGE POSSIBLE AS THE WEEK PROGRESSES. PRELIM NUMBERS: JAN 92/73/92/73 3232 MEI 92/73/92/72 3232 .JAN... AR...NONE. LA...NONE. MS...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281038- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 538 AM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA THROUGH EARLY THIS EVENING. THE THUNDERSTORMS WILL BECOME MORE ISOLATED AFTER DARK. NO SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD. A MOIST AND QUITE UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH TONIGHT. DAYTIME HEATING WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS THE REGION EACH DAY. A SERIES OF WEAK UPPER LEVEL DISTURBANCES UNDER A BROAD RIDGE WILL HELP TO TRIGGER THE SCATTERED THUNDERSTORMS. DEEPENING SOUTHERLY WIND FLOW WILL CONTINUE FEEDING TROPICAL MOISTURE INTO THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE MAINLY ON SUNDAY OVER THE LABOR DAY WEEKEND AS A WEAK COLD FRONT MOVES INTO THE REGION FROM THE PLAINS. THE FRONT SHOULD CROSS MUCH OF THE AREA EITHER SUNDAY OR SUNDAY NIGHT WHICH WILL PROVIDE A BETTER FOCUS FOR THUNDERSTORM DEVELOPMENT. THE AIR MASS AHEAD OF THE FRONT SHOULD REMAIN VERY TROPICAL AS THE FRONT MOVES SLOWLY EASTWARD WITH LOCALLY HEAVY RAINS ALSO POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
8 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.
A few powerlines were blown down.
Heavy rains caused a few roads to be flooded. Six inches of water covered a portion of Fairground road.
A few trees were blown down across Highway 395 in the northern part of the county.
A few trees were blown down on Highway 19 in SE Attala county.
A few trees and powerlines were blown down.
Heavy rains caused the intersection of Business 12 and College street to be covered by a foot of water. An unofficial report of 5.5 inches of rain fell in one to two hours.
A few trees were blown down.
A few trees were blown down.
A few trees were blown down.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378225, 5378226, 5378227, 5378228, 5378219, 5378220, 5378229, 5378221, 5378222, 5378224, 5378223.